Many of our patients are just becoming aware that there is a manufacturing issue with the production of a commonly prescribed thyroid medication – NP Thyroid and a recall has been issued. You may have been notified by your pharmacy already.
Please know we are here to assist you and our local pharmacies during this recall.
Read the information below on what this means and what you can do.
Treating your Thyroid is more than just a medication
The hormones produced by the thyroid have an impact on nearly every single tissue and organ in the body. Thyroid hormones are vital in how your body uses energy, regulates body temperature, controls metabolism, and maintains optimal health within the brain, heart, GI tract, muscles, and other organs.
Diet, exercise, strategies for treating gut health, detoxing, optimal supplementation to support thyroid function, as well as additional testing and resources within our office, are all an important part of how we approach treatment of thyroid.
Read more about our practice’s approach to treating the thyroid.
What the manufacturer is saying …
Acella Pharmaceuticals, LLC is voluntarily recalling a total of 13 lots of 30-mg, 60-mg and 90-mg NP Thyroid® (thyroid tablets, USP) to the consumer level. The products are being recalled because our testing has found these lots to be superpotent. The product may have up to 115.0% of the labeled amount of Liothyronine (T3).
Patients being treated for hypothyroidism (underactive thyroid), who receive superpotent NP Thyroid, may experience signs and symptoms of hyperthyroidism (overactive thyroid) which include, but are not limited to, weight loss, heat intolerance, fatigue, muscle weakness, hypertension, chest pain, rapid heart rate, or heart rhythm disturbances. Pregnant women who take superpotent NP Thyroid may also experience negative maternal and fetal outcomes including miscarriage and/or impairment to fetal development.
Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.
Read the full statement here: FDA Notice-NP Thyroid Recall
What does this mean?
The recall information means that there is up to 15% more T3 in the NP Thyroid medications than is normally manufactured.
This can lead to unwanted symptoms, and it is recommended that you work with your provider if you are having these symptoms and how to proceed.
Our providers and staff will work with you to determine if you have one of the effected lots (see recall lot info here).
What should I do?
Check your Lot #
Check the NP Thyroid website to see if your prescription is one of the effected lots at https://npthyroid.com/product-updates/.
This web page will also assist you in what to do if you have one of the effected lots, and how to submit for prescription refill reimbursement from the makers of NP Thyroid.
Contact our Office
If you are having trouble getting your pharmacy to fill your NP Thyroid or you have questions about the recall, please contact us for assistance.
We ask that you be patient with our staff as we are experiencing extremely high call volume. Leave a detailed message and we will get to you as quickly as possible.
WAYS TO REACH US
We are available by phone and email to assist you
Monday-Friday 8:30 am to 4:00 pm
- Call our office and choose the Medication Refill Option
- Send an email to firstname.lastname@example.org
- end a message through your FollowMyHealth Account
Contacting the manufacturer
Consumers with questions about the recall can email Acella Pharmaceuticals at email@example.com or contact Acella Customer Service at 1-800-541-4802, Monday through Thursday from 9:00 am to 5:00 pm ET and Friday from 9:00 am to 12:30 pm ET.